Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 116, NWS Jackson, MS

April 12, 2016Jones County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 12, 2016, 10:30 AM CDT for Jones County, Mississippi. It took effect at Apr 13, 2016, 7:00 AM CDT. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Apr 12, 2016, 10:30 AM CDT (15:30 UTC)
In effect from
Apr 13, 2016, 7:00 AM CDT
Expired
Apr 14, 2016, 10:00 AM CDT
In force
27 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tallahala Creek at Laurel (LURM6). The gauge peaked at 12.69 ft at Apr 14, 2016, 10:00 PM CDT.

actionminormoderate5101504/1204/1304/1404/15
Action stage
12 ft
Minor stage
13 ft
Moderate stage
16.5 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02473500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

868 
WGUS44 KJAN 121530
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1030 AM CDT TUE APR 12 2016


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Tallahala Creek At Laurel affecting Jones County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites.

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC067-132130-
/O.NEW.KJAN.FL.W.0116.160413T1200Z-160414T1500Z/
/LURM6.1.ER.160413T1200Z.160413T1800Z.160414T0000Z.NO/
1030 AM CDT TUE APR 12 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Tallahala Creek At Laurel
* from Wednesday morning to Thursday morning.
* At  9:45 AM Tuesday the stage was 9.7 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by tomorrow 
  morning and will continue to rise to near 14.0 feet by early 
  tomorrow afternoon. 
* Impact...At 13.0 feet...Agricultural and lowland flooding is 
  becoming more widespread along and near the creek.
* Impact...At 11.0 feet...Water begins to overflow banks.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Tallahala Creek
Laurel         13   9.7 Tue 10 AM  13.0  11.2   9.3  14.0 01 PM 04/13


&&


LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
      3156 8911 3140 8914             



$$
2 follow-up statements
658 
WGUS84 KJAN 130121
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
821 PM CDT TUE APR 12 2016

...The Flood Warning continues for the following rivers in Mississippi...

  Tallahala Creek At Laurel affecting Jones County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC067-140721-
/O.EXT.KJAN.FL.W.0116.160413T1200Z-160414T2020Z/
/LURM6.1.ER.160413T1200Z.160413T1800Z.160414T0520Z.NO/
821 PM CDT TUE APR 12 2016

...Flood Warning extended until Thursday afternoon...

The Flood Warning continues for
  The Tallahala Creek At Laurel
* from Wednesday morning to Thursday afternoon.
* At  7:45 PM Tuesday the stage was 10.6 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by tomorrow 
  morning and will continue to rise to near 14.0 feet by early 
  tomorrow afternoon. 
* Impact...At 13.0 feet...Agricultural and lowland flooding is 
  becoming more widespread along and near the creek.
* Impact...At 11.0 feet...Water begins to overflow banks.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Tallahala Creek
Laurel         13  10.6 Tue 08 PM  13.0  11.8   9.4  14.0 01 PM 04/13


&&


LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
      3156 8911 3140 8914             



$$
182 
WGUS84 KJAN 131505
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1005 AM CDT WED APR 13 2016


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Tallahala Creek At Laurel affecting Jones County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC067-131535-
/O.CAN.KJAN.FL.W.0116.000000T0000Z-160414T2020Z/
/LURM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1005 AM CDT WED APR 13 2016

The Flood Warning is cancelled for
  The Tallahala Creek At Laurel.
* At  9:45 AM Wednesday the stage was 9.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will crest below flood stage at 12.5 feet 
  Saturday evening.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Tallahala Creek
Laurel         13   9.9 Wed 10 AM   9.5   9.4  11.8  12.5 07 PM 04/16


&&


LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
      3156 8911 3140 8914             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 12, 4:35 AM CDT, 5 hours 55 minutes earlier.

Area forecast discussion, Apr 12, 4:35 AM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
435 AM CDT TUE APR 12 2016

.DISCUSSION...
SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...HEADING INTO MIDWEEK,
WE WILL QUICKLY TRANSITION FROM ONE WEATHER SYSTEM TO THE NEXT AS
THE SUBTROPICAL JET REMAINS ACTIVE ACROSS THE DEEP SOUTH.

THIS EARLY MORNING THE COLD FRONT WAS SITUATED NEAR THE NATCHEZ
TRACE, WITH SEVERAL SHOWERS AND A FEW THUNDERSTORMS STILL ONGOING
ACROSS SOUTHEAST MISSISSIPPI. THIS CONVECTION IS LONG PAST THE
ZENITH OF ITS INTENSITY, AND GIVEN THE TIME OF DAY AND RATHER
PEDESTRIAN MID LEVEL LAPSE RATES, THE THREAT FOR SEVERE THREAT HAS
SIGNIFICANTLY DIMINISHED. LATEST WV IMAGERY SHOWED THE MAIN
SHORTWAVE MOVING ACROSS AR THIS MORNING. AS IT CONTINUES EASTWARD
THROUGH THE EARLY PART OF THE DAY, THE FRONT WILL CONTINUE
SOUTH/EASTWARD CLEARING THE CWA BEFORE NOON. MODEL CROSS SECTIONS AND
LATEST MOS INDICATE LOW CLOUDS WILL PERSIST THROUGH MUCH OF THE
MORNING, IF NOT INTO THE AFTERNOON IN SOME AREAS.

BY LATE THIS AFTERNOON INTO THE EVENING, HIGH CLOUDS WILL ALREADY
BEGIN FILLING BACK IN ACROSS THE REGION AHEAD OF THE NEXT STORM
SYSTEM - A LOW THAT WILL BEGIN TO TAKE SHAPE OVER TX TONIGHT AND
TRACK ALONG THE COAST TOMORROW INTO THURSDAY. THOUGH A FEW SHOWERS
COULD SNEAK INTO THE SW PART OF THE AREA LATE TONIGHT, I BELIEVE THE
BEST CHANCE FOR RAIN WILL COME OVER CENTRAL LA/SOUTH MS LATE MORNING
INTO THE AFTERNOON...WITH ONLY ISOLATED TO SCATTERED SHOWERS OVER THE
NORTHERN HALF OF THE AREA. CURRENTLY THE FRONT IS EXPECTED TO REMAIN
SOUTH OF THE CWA THROUGH TOMORROW, BUT GUIDANCE SHOWS SOME ELEVATED
INSTABILITY ACROSS THE SOUTH, SO CHANCE THUNDER WAS INCLUDED IN THE
FORECAST FOR THOSE AREAS. THE UPPER LOW DRIVING TOMORROW'S SURFACE
LOW WILL REMAIN OVER THE MIDSOUTH INTO THURSDAY, BUT A BREAK IN
PRECIP IS EXPECTED WED NIGHT AS THE INITIAL LOW PASSES TO THE EAST.
/DL/

LONG TERM (THURSDAY THROUGH NEXT MONDAY)...OVERALL...AN ACTIVE
SOUTHERN STREAM RESPONSIBLE FOR UNSETTLED WEATHER WILL LOSE STEAM AS
WE GO THROUGH THE LONG RANGE FORECAST PERIOD. THE SLOW-MOVING UPPER
LEVEL TROUGH WITHIN THE REX BLOCK PATTERN WILL BRING INCREASING
CHANCES FOR THUNDERSTORMS TO THE ARKLAMISS FOR THURSDAY INTO
FRIDAY...BUT GLOBAL MODEL CONSENSUS IS THAT GREATER MOISTURE
TRANSPORT AND INSTABILITY ALONG WITH POTENTIAL SEVERE WEATHER/HEAVY
RAIN THREATS WOULD BE CONFINED TO SOUTHERN PORTIONS OF THE ARKLAMISS.
FOR NOW WILL CONTINUE TO HOLD OFF ON ANY MENTION OF IMPACTS IN THE
HWO/GRAPHICS. GOING INTO THE WEEKEND AND EARLY NEXT WEEK...THE REX
BLOCK IS STILL FORECAST TO EVOLVE INTO AN OMEGA BLOCK WITH THE UPPER
LEVEL RIDGE GENERALLY FIXED ALONG THE MS RIVER VALLEY. THIS POSITION
WOULD ENSURE MOSTLY DRY AND CONTINUED MILD CONDITIONS FOR THE
ARKLAMISS. /EC/

&&

.AVIATION...IFR CEILINGS PREVAIL ACROSS THE AREA THIS MORNING DUE TO
LOW STRATUS. SHRA/TSRA ARE CONTINUING TO DIMINISH FROM NW TO SE,
THOUGH SOME SCT SHRA MAY PERSIST ACROSS THE SE THROUGH THE FIRST
HALF OF THE MORNING. CIGS ARE EXPECTED TO LIFT DURING THE LATE
MORNING/EARLY AFTERNOON TIME FRAME AT MOST SITES...IMPROVING TO VFR
BEFORE SUNSET. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  56  71  57 /  20  11  55  60
MERIDIAN      72  55  72  58 /  22   9  59  74
VICKSBURG     68  56  69  57 /  17  15  48  38
HATTIESBURG   77  59  72  61 /  48  14  76  62
NATCHEZ       71  57  69  57 /  22  18  64  51
GREENVILLE    66  52  67  55 /  12  11  33  36
GREENWOOD     68  52  68  55 /  12   8  39  49

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/EC
Hazardous weather outlook, Apr 12, 4:36 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
436 AM CDT TUE APR 12 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
130945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
436 AM CDT TUE APR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

DL

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 12, 5:00 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
500 AM CDT TUE APR 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     3 SSW BELZONI           33.14N 90.52W
04/11/2016                   HUMPHREYS          MS   BROADCAST MEDIA

            A FIRE TOWER WAS BLOWN OVER ALONG US HWY 49

0352 PM     TSTM WND DMG     BELZONI                 33.18N 90.49W
04/11/2016                   HUMPHREYS          MS   BROADCAST MEDIA

            A BARN WAS DESTROYED

&&

DL
Local storm report, Apr 12, 5:13 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
513 AM CDT TUE APR 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     CARTHAGE                32.74N 89.53W
04/11/2016                   LEAKE              MS   BROADCAST MEDIA

            A TREE FELL THROUGH A HOUSE

&&

DL
Local storm report, Apr 12, 5:18 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
518 AM CDT TUE APR 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND DMG     5 SSW MCCOOL            33.13N 89.37W
04/11/2016                   ATTALA             MS   UTILITY COMPANY

            A TREE FELL AND DAMAGED UTILITY EQUIPMENT OFF MCDANIEL RD

&&

DL
Local storm report, Apr 12, 5:27 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
527 AM CDT TUE APR 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     BENTONIA                32.65N 90.37W
04/11/2016                   YAZOO              MS   BROADCAST MEDIA

            WINDOWS WERE BLOWN OUT OF A MOBILE HOME AND A SHED WAS
            DAMAGED

0440 PM     TSTM WND DMG     1 SSW GOODMAN           32.96N 89.92W
04/11/2016                   HOLMES             MS   UTILITY COMPANY

            A UTILITY POLE WAS BROKEN ALONG US 51

&&

DL
Special weather statement, Apr 12, 5:50 AM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
550 AM CDT TUE APR 12 2016

MSZ073-121115-
LAMAR MS-
550 AM CDT TUE APR 12 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAMAR COUNTY UNTIL 615
AM CDT...

AT 550 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BAXTERVILLE...OR 15 MILES SOUTHWEST OF WEST HATTIESBURG...MOVING
EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HATTIESBURG AND PURVIS AROUND 605 AM CDT.
  OAK GROVE AROUND 610 AM CDT.
  WEST HATTIESBURG AROUND 615 AM CDT.

LAT...LON 3115 8966 3125 8965 3135 8942 3135 8935
      3114 8935 3106 8961
TIME...MOT...LOC 1050Z 247DEG 32KT 3118 8957

EEC
Local storm report, Apr 12, 9:46 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
946 AM CDT TUE APR 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     2 WNW BRANDON           32.29N 90.03W
04/11/2016                   RANKIN             MS   PUBLIC

            AT LEAST 6 LARGE TREES DOWN WITH A FEW SNAPPED. SOME
            FENCE DAMAGE AS WELL.

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:52 PM CDTFlash Flood WarningJANIssaquena3 hr
Apr 11, 7:55 PM CDTFlash Flood WarningJANCovington, Jasper, Jones, Smith9 hr
Apr 11, 8:39 PM CDTFlash Flood WarningJANHinds, Madison, Rankin3 hr
Apr 11, 8:53 PM CDTSpecial Weather StatementJANRankin37 min
Apr 11, 9:09 PM CDTRiver Flood WarningJANNoxubee57 hr
Apr 11, 9:13 PM CDTRiver Flood WarningJANMadison, Yazoo12 days
Apr 11, 9:13 PM CDTRiver Flood WarningJANHinds, Warren14 days
Apr 11, 9:17 PM CDTRiver Flood WarningJANLeake6 days
Apr 11, 9:17 PM CDTRiver Flood WarningJANLeake8 days
Apr 11, 9:17 PM CDTRiver Flood WarningJANLeake4 days
Apr 11, 9:17 PM CDTRiver Flood WarningJANAttala24 hr
Apr 11, 9:17 PM CDTRiver Flood WarningJANLeake6 days
Apr 11, 9:19 PM CDTRiver Flood WarningJANHinds, Rankin71 hr
Apr 11, 9:19 PM CDTRiver Flood WarningJANCopiah, Simpson9 days
Apr 11, 9:40 PM CDTFlash Flood WarningJANIssaquena, Warren3 hr
Apr 11, 10:47 PM CDTAreal Flood WarningJANIssaquena12 hr
Apr 11, 11:11 PM CDTRiver Flood WarningJANClarke59 hr
Apr 11, 11:48 PM CDTAreal Flood WarningJANHinds, Madison, Rankin6 hr
Apr 12, 12:47 AM CDTAreal Flood WarningJANIssaquena, Warren3 hr
Apr 12, 5:02 AM CDTAreal Flood WarningJANCovington, Jasper, Jones, Smith3 hr
Apr 12, 5:50 AM CDTSpecial Weather StatementJANLamar25 min
Apr 12, 10:23 AM CDTRiver Flood WarningJANLawrence9 days
Apr 12, 10:23 AM CDTRiver Flood WarningJANMarion9 days
Apr 12, 10:23 AM CDTRiver Flood WarningJANSimpson50 hr

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.